Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Daniel032

Will the taken accutane dosage keep me clear?

Recommended Posts

Hey guys!
I'm taking accutane for 5 and a half months now on a low dose of 20mg/day with a weight of 80kg.
So, I got as many pills as I could in Germany just right before I went to Australia, where I am staying for the next year. Accutane cleared me up completely and after the second months there was no breakout at all anymore. However, I used to have really bad acne, so I am very afraid that it will come back if i'd stop after the 6th month, when I'm gonna be out of drugs. So making an appointment here would be an option if I knew it's much safer if I took it until I got my 120mg/kg, but it's very expensive and the insurance won't pay here. Did anyone of you guys took a low dose and can share his experience? Or statistics. I would appreciate any answer! Like I said, I'm clear for almost 3 months, however, I also know about the recommended 120mg/kg.
Cheers

Share this post


Link to post
Share on other sites

If you've been clear for 3 months already, it should be fine to stop the treatment after 6 months already. I've seen a few studies that found that effectiveness isn't dose dependent (i.e. the cumulative dose doesn't matter). Instead, long-term success seems to be determined by how long your sebum production has been suppressed. With high doses, you'll usually get clear faster, which makes the total treatment duration shorter has well. On lower doses, it might take you longer to get clear so that prolongs the total treatment duration. But that wasn't the case with you, so you should be fine with 6 months. I can't find the source anymore, you'll find it if you search for "low-dose isotretinoin" on Google scholar. However, try to stretch out your remaining doses as much as possible. My derm put me on 10mg/day when I started and plans to have me take 10-20mg/week at 12months. After all I've read, tapering off seems like a good plan. Good luck! 

Share this post


Link to post
Share on other sites

It's really a case by case basis. I'd check with a doctor/dermatologist, even though it's going to be expensive. They are going to know best, and quite frankly, Accutane is a really nasty drug - I wouldn't mess around with it. It's better to just consult a specialist, get an answer and stop if they think it's ok.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×